Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2004, 6:29 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 4, 2004, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 042329
SVRBNA
TNC175-177-050000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
627 PM CDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN TENNESSEE
WARREN COUNTY IN TENNESSEE
* UNTIL 700 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF SPENCER TO
3 MILES NORTH OF VIOLA...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...NEAR
SPENCER AROUND 640 PM CDT
THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3585 8559 3565 8572 3555 8604 3551 8540
3562 8520 3583 8510
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:00 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 1:00 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN JUL 4 2004 .DISCUSSION... MCS BEARING DOWN ON MISSISSIPPI RIVER AT EARLY AFTERNOON. SEVERE THUNDERSTORM WATCH BOX OUT OVER THE WEST HALF OF MID STATE UNTIL 4 PM CDT. WILL HAVE TO MONITOR MCS NEXT SEVERAL HOURS. AT PRESENT RATE OF SPEED MCS SHOULD REACH TN RVR AROUND 230 PM CDT AND IN THE NASHVILLE AREA AROUND 4 PM CDT. EXPECT SOME SHOWERS/TSTMS AROUND TONIGHT AND AGAIN ON MONDAY AS AIRMASS WILL REMAIN MOIST AND UNSTABLE. TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE CLIMATOLOGY AS UPPER LEVEL RIDGING REMAINS NEARBY. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jul 4, 10:55 AM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO CHANGE MAIN SEVERE WEATHER AREA NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT SUN JUL 4 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS... ARE POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. LATE THIS MORNING...AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEASTWARD ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. STRAIGHT LINE WIND DAMAGE WAS REPORTED THIS MORNING WITH SOME OF THESE STORMS AND ...IF THE STORMS CONTINUE ON THEIR PRESENT TRACK...THE SAME TYPE OF SEVERE WEATHER WILL REACH WESTERN AND SOUTHERN SECTIONS OF THE MID STATE LATER THIS AFTERNOON. CONDITIONS WILL BE MOST CONDUCIVE FOR SEVERE WEATHER IN AREAS SOUTH OF A LINE FROM CAMDEN...TO CENTERVILLE... COLUMBIA...SHELBYVILLE...AND MANCHESTER. THIS AREA ALSO INCLUDES THE CITIES OF LAWRENCEBURG...WAYNESBORO...PULASKI...AND LEWISBURG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE PERIOD. MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN THE NORTHERN ZONES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON. 19
In the hours before
Local storm report, Jul 4, 5:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 8 NE MURFREESBORO 35.94N 86.29W
07/04/2004 RUTHERFORD TN LAW ENFORCEMENT
ONE TREE DOWN IN NORTHERN RUTHERFORD COUNTY NEAR THE
WILSON COUNTY LINE.
&&
DRMLocal storm report, Jul 4, 6:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG PULASKI 35.20N 87.03W
07/04/2004 GILES TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN IN PULASKI.
&&
DRMLocal storm report, Jul 4, 6:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 11 SE PULASKI 35.08N 86.90W
07/04/2004 GILES TN LAW ENFORCEMENT
MINOR ROOF DAMAGE TO A BUILDING UNDER CONSTRUCTION IN
ELKTON
&&
DRMLocal storm report, Jul 4, 6:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 3 SE COLLINWOOD 35.15N 87.71W
07/04/2004 WAYNE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN JUST SOUTHEAST OF COLLINWOOD.
&&
DRMLocal storm report, Jul 4, 6:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME AND TYPE
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE COLLINWOOD 35.15N 87.71W
07/04/2004 WAYNE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN JUST SOUTHEAST OF COLLINWOOD.
&&
DRMLocal storm report, Jul 4, 6:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 W SMITHVILLE 35.96N 85.91W
07/04/2004 DE KALB TN LAW ENFORCEMENT
TREES DOWN IN WESTERN AND SOUTHERN PARTS COUNTY
&&
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 56 min |
| Jul 4, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 53 min |
| Jul 4, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Jul 4, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 50 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 54 min |
| Jul 4, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 60 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 50 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 44 min |
| Jul 4, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Robertson, Williamson | 52 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 70 min |
| Jul 4, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 41 min |
| Jul 4, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 16 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| Jul 4, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 54 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 18 min |
| Jul 4, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 27 min |
| Jul 4, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 22 min |
| Jul 4, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 64 min |
| Jul 4, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 25 min |
| Jul 4, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 78 min |
| Jul 4, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 29 min |
| Jul 4, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 25 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 29 min |
| Jul 4, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 28 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Overton, Putnam, White | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.